Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vomiting, meds or not?
Oct 6, 2002

I have had HIV for 1 1/2 years now and have been on meds for 1 year. I am currently taking Trizavir. I do take an anti depressent and thats it. When I first started meds I was taking Combivir and a protease inhibitor (nelfinavir) I think. Any way, now after almost a year of trizavir my #'s are doing good Viral load undetectable, cd 4 680. My complication is that almost every day now I am wrenching (heaving) Nothing coming up just very violent wrenching. My doctor thinks it may be mucos in my stomach from chronic sinusitus, but I am not sure if she is write. Any way we have tried everything, sudafed, claritin, zantac, prilosec, etc. I am still vomiting. My last visit I told her even when I hold the trizavir in my hand I get sick to my stomach. I am wondering if it could be physcological, but now I am geting a bit of a tummy ach every time I eat. Ok, the questions..

1. my doc says I could take a vacation from the meds to see if that is what is bother my tummy. What do you think. and what about resistence after you stop a med.

2. do you think my stomach could be a hernia, or ulcir or something other than the meds..

Thank you.. Illinios

Response from Dr. Henry

Have you had a GI evaluation (endoscopy, test for H pylori infections, etc). That would be the first step. Next might be either a drug holiday (should be OK with the meds you are on) or switching your meds around (i.e change the AZT to D4T on a trial basis or tenofovir for abacavir--try to substitute one drug at time so one can properly evaluate the response). Perhaps 5-10% of patients will have persistent upper GI complaints on Trizivir. KH



Previous
ARS after 3 days?
Next
Doctor Prescribing Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement